MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select), and a guidewire.During the procedure, after advancing the benchmark over the 5f select to the target vessel, the physician broke the 5f select at the distal end upon removing it.It was reported that the distal tip of the 5f select was still partially attached to the proximal segment of the catheter by a thread.The procedure was completed using the same benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 5f select confirmed a fracture on the distal shaft.This damage typically occurs if the 5f select is manipulated against resistance.During the procedure, the benchmark was successfully tracked to target anatomy over the subject 5f select.Based on the reported event, the 5f select may have fractured upon removal from the patient.The root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15099451
Report Number3005168196-2022-00350
Device Sequence Number5213306
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public814548010236
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Catalogue NumberPNS5F130SIM
Device Lot NumberH00000055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005